Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Mar 4, 2004, 11:49 AM EST for Broome County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2004, 11:49 AM EST (16:49 UTC)
- Expired
- Mar 4, 2004, 2:45 PM EST
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Broome County, NY
The radar
The Binghamton radar (KBGM), 14 km from the middle of the area, began a volume at 16:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 611 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 041705 FFWBGM NYC007-041945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...CORRECTED FOR TIMES ERRORS. NATIONAL WEATHER SERVICE BINGHAMTON NY 1149 AM EST THU MAR 4 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... BROOME COUNTY IN CENTRAL NEW YORK * UNTIL 245 PM EST. * AT 1146 AM EST...FLOODING WAS REPORTED BY EMERGENCY MANAGEMENT PERSONNEL FROM AN ICE JAM ON THE CHENANGO RIVER NEAR THE ROUTE 12A BRIDGE IN CHENANGO BRIDGE. THE WATER HAD RISEN HIGH ENOUGH TO FLOOD THE CHENANGO COMMONS GOLF COURSE AND POLAR CAP ICE RINK. AN ICE JAM RESTRICTS WATER FLOW. THE WATER BEHIND THE ICE JAM WILL BE VERY SLOW TO RECEED AND MAY CONTINUE TO ACCUMULATE. BE PREPARED TO MOVE TO HIGHER GROUND TO AVOID THE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ LAT...LON 4204 7583 4204 7573 4220 7571 4216 7597
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 4, 9:58 AM EST, 1 hour 51 minutes earlier.
Area forecast discussion, Mar 4, 9:58 AM EST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BINGHAMTON NY 958 AM EST THU MAR 4 2004 .UPDATE...AREAS OF FOG QUITE DENSE AROUND THE AREA THIS MORNING... ESPECIALLY HILLTOPS. STAGNANT...MILD AIRMASS OVER MELTING SNOW AND FRESH RAINFALL SHOULD KEEP AT LEAST SOME FOG IN THE AREA ALL DAY ALTHOUGH EXTREMELY LOW VSBYS WILL BE THINNING AS SOME DRIER AIR WORKS IN ALOFT AND SOLAR INSOLATION WORKS ON THE CLOUD TOPS. HAVE UPDATED FCSTS TO INCLUDE THIS. RAIN HAS MOVED EAST OF AREA AND NO FURTHER DEVELOPMENT EXPECTED UNTIL TONIGHT SO DRY THIS AFTERNOON. LOWERED MAXES JUST A BIT DUE TO CLOUDS AND LIGHT WINDS PREVENTING MUCH MIXING. WERE EVALUATING NEED FOR A FLOOD WATCH GIVEN ANTECEDENT CONDITIONS...FUTURE RAINFALL...MILD TEMPS...ICE JAM POTENTIAL AND LATEST RIVER FORECASTS. MORE ON THIS A LITTLE LATER. && .PREVIOUS DISCUSSION... TONIGHT...LOW PRESSURE IN THE CENTRAL PLAINS DEEPENS RAPIDLY AND MOVES NORTH INTO SRN WISCONSIN...WITH A SURGE OF WARM AIR ALOFT MOVING INTO OUR AREA ON THE HEELS OF A 50KT SOUTHWEST LOW LEVEL JET. THE MODELS HAVE TRENDING DRIER WITH THE WARM ADVECTION PRECIPITATION OVERNIGHT WITH MODEL QPF AMOUNTS A QUARTER OF AN INCH OR LESS BY DAYBREAK FRIDAY. HAVE GONE WITH CAT POPS OVER SRN/WRN ZONES AND LIKELY POPS OVER NRN/ERN ZONES. FRIDAY...THE 850MB FRONT MOVES NORTH INTO CANADA WHILE THE SURFACE WARM FRONT GETS HUNG UP TO OUR SOUTH AND WEST OVER PA/MD. RAIN WILL CONTINUE OVER NE ZONES AND WILL TAPER OFF TO SCT SHOWERS BY MIDDAY ELSEWHERE. WITH COLD AIR DAMMING IN PLACE THERE SHOULD BE A LARGE EAST-WEST TEMP GRADIENT. HIGHS OVER WRN ZONES COULD MAKE IT INTO THE LOWER 60S...WHILE ERN ZONES ONLY MAKE IT INTO THE LOWER 50S. .LONG TERM...(FRIDAY NIGHT-WED) ACTIVE PATTERN FOR THE PERIOD WITH A ZONAL FLOW OVER THE EAST BECOMING MORE OF A TROF AS WEST COAST TROF MOVES IN. AT START A WOUND UP SFC LOW OVER SRN ONTARIO WILL BE PULLING E. A COLD FRONT WILL GO THROUGH SAT MORNING WITH RAIN CHANGING TO SNOW SAT AFTERNOON. WITH FLOW GOING NW AND THIS FORCING THERE COULD BE SOME LINGERING SNOW SHOWERS INTO SAT NGT. WITH THE NEXT SYSTEM SOME TIMING DIFFERENCES. THE 00Z MRF WAS FASTER THAN THE 12Z GFS WITH SUN INTO MON EVENT. THE 12Z GFS GOES ALONG WITH SOME OF THE OTHER MID RANGE MODELS LIKE CAN AND NOGAPS. THESE MODELS HAVE A NARROW HIGH PRESSURE RIDGE SUN AM BETWEEN SYSTEMS. WILL BLEND PREVIOUS FORECAST WITH OTHER OFFICES AND CURRENT TRENDS. TUE WILL BE IN TROF WITH COLDER TEMPS AND WEAKER SYSTEMS. && .BGM WATCHES/WARNINGS/ADVISORIES... NY...NONE. PA...NONE. UPDATE...BREWSTER PREV FCST...VAN AUSDALL EXTENDED...CHAMPNEY
Hazardous weather outlook, Mar 4, 4:30 AM EST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 430 AM EST THU MAR 4 2004 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-041200- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 430 AM EST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:40 PM EST | Flash Flood Warning | BGM | Broome | 6 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.